Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 63, NWS Charleston, SC

June 25, 2015Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 25, 2015, 12:11 AM EDT for Dorchester County, South Carolina. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2015, 12:11 AM EDT (04:11 UTC)
Expired
Jun 25, 2015, 1:15 AM EDT
In force
64 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 81 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 12:15 AM EDTTSTM WND DMG1 Nnw Summerville, SCONE LARGE TREE DOWN IN THE 800 BLOCK OF W 5TH N STREET. ALSO DAMAGE TO A FENCE.
Jun 25, 12:15 AM EDTTSTM WND DMGJedburg, SCWARNING POINT REPORTED A TREE DOWN ON W 5TH N ST AT KETT CREEK RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 4.2 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2015-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2390 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2015-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2390 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1255 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

356 
WUUS52 KCHS 250411
SVRCHS
SCC035-250515-
/O.NEW.KCHS.SV.W.0063.150625T0411Z-150625T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1211 AM EDT THU JUN 25 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  DORCHESTER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 115 AM EDT

* AT 1211 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR INDIAN FIELD TO LADSON...MOVING SOUTH AT 5 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SUMMERVILLE...SAINT GEORGE...SLANDS BRIDGE...INDIAN FIELD...GIVHANS
  FERRY STATE PARK AND LADSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3302 8015 3301 8018 3299 8015 3300 8013
      3298 8011 3298 8014 3295 8011 3287 8021
      3299 8041 3302 8041 3303 8039 3305 8040
      3306 8055 3313 8067 3330 8049
TIME...MOT...LOC 0411Z 020DEG 6KT 3322 8050 3297 8012 

HAIL...0.75IN
WIND...60MPH
 
$$
1 follow-up statement
064 
WWUS52 KCHS 250436
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1236 AM EDT THU JUN 25 2015

SCC035-250515-
/O.CON.KCHS.SV.W.0063.000000T0000Z-150625T0515Z/
DORCHESTER SC-
1236 AM EDT THU JUN 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM EDT
FOR DORCHESTER COUNTY...

AT 1236 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM NEAR INDIAN FIELD TO NEAR MIDDLETON PLACE...AND IS 
NEARLY STATIONARY.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SUMMERVILLE...SLANDS BRIDGE...GIVHANS FERRY STATE PARK AND LADSON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3302 8015 3301 8018 3299 8015 3300 8013
      3298 8011 3298 8014 3295 8011 3287 8021
      3299 8041 3302 8041 3303 8039 3305 8040
      3306 8055 3307 8050 3318 8034
TIME...MOT...LOC 0436Z 020DEG 6KT 3318 8052 3293 8014 

HAIL...0.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 10:13 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 24, 10:13 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1013 PM EDT WED JUN 24 2015

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL MUCH OF THIS WEEK WHILE A TROUGH
OF LOW PRESSURE PERSISTS INLAND. A COLD FRONT WILL STALL TO THE
NORTH LATE WEEK INTO THE WEEKEND BEFORE FINALLY CROSSING THE AREA
SUNDAY. THE FRONT COULD STALL JUST OFFSHORE BEFORE DISSIPATING EARLY
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
DESPITE THE LOSS OF DAYTIME HEATING... ISOLATED CONVECTION
CONTINUES ACROSS INLAND PORTIONS OF THE FORECAST AREA AS OF LATE
EVENING...MAINLY ALONG OUTFLOW FROM EARLIER STORMS. THE LATEST
RADAR TRENDS ACTUALLY INDICATE THAT THE CONVECTION COULD BEGIN TO
INCREASE IN COVERAGE AS CONVECTION SHIFTS INTO THE AREA FROM THE
MIDLANDS INITIALLY...THEN FROM THE NORTH-NORTHEAST AS A MORE
ORGANIZED QLCS POTENTIALLY DROPS IN DURING THE EARLY OVERNIGHT
HOURS. WHILE THE HRRR SHOWS THE CONVECTION GENERALLY DISSIPATING
AS IT NEARS...NOT SO SURE IT HAS A GOOD HANDLE ON IT AS SURFACE
BASED INSTABILITY REMAINS UPWARDS OF 3500 J/KG. THE POTENTIAL IS
CERTAINLY THERE FOR A FEW STRONG/SEVERE THUNDERSTORMS GIVEN THE
ABUNDANCE OF INSTABILITY AND A RELATIVELY UNTAPPED ATMOSPHERE.
DAMAGING WIND GUSTS WOULD BE THE PRIMARY THREAT...WITH DOWNDRAFT
CAPE VALUES UPWARDS OF 1400 J/KG. FREQUENT LIGHTNING IS ALSO
POSSIBLE IF THE QLCS HOLDS TOGETHER.

EXTENSIVE CONVECTIVE DEBRIS CLOUDINESS HAS OVERSPREAD THE AREA
AND MORE IS ON THE WAY GIVEN THE UPSTREAM CONVECTION. THE FORECAST
THEREFORE INDICATES CLOUD SKIES INTO THE EARLY OVERNIGHT
HOURS...WITH SOME CLEARING POSSIBLE LATE AS THE DEBRIS CLOUDINESS
BEGINS TO THIN/DISSIPATE. GIVEN THE CLOUD COVER AND A COUPLED
SOUTHWEST SYNOPTIC FLOW...HAVE RAISED FORECAST LOWS BY A DEGREE OR
TWO ACROSS THE AREA. THE FORECAST NOW INDICATES LOWS IN THE MID TO
UPPER 70S INLAND FROM THE WARMER BEACHES/BARRIER ISLANDS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THURSDAY...A LARGE MID LVL RIDGE OF HIGH PRESSURE WILL PERSIST OVER
THE AREA. AT THE SFC...THE AREA WILL BE POSITIONED ALONG THE WESTERN
PERIPHERY OF ATLANTIC HIGH PRESSURE WHILE A PIEDMONT TROUGH BECOMES
SLIGHTLY MORE PRONOUNCED WITH A LOW PRESSURE SYSTEM TRACKING OVER
THE MID ATLANTIC STATES. DESPITE LARGE SCALE SINKING MOTION
ASSOCIATED WITH HIGH PRESSURE ALOFT...THE PROXIMITY OF THE LOW
PRESSURE TROUGH INLAND AND A STALLING COLD FRONT TO OUR NORTH SHOULD
SUPPORT A SLIGHT CHANCE TO LOW-END CHANCE OF SHOWERS AND
THUNDERSTORMS DURING AFTERNOON/EVENING HOURS. DCAPES IN EXCESS OF
1000 J/KG SUGGEST DAMAGING WIND GUST POTENTIAL WITH A FEW STRONGER
THUNDERSTORMS THAT DEVELOP. HOWEVER...THE THREAT OF WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED.

THE MAIN CONCERN ON THURSDAY WILL BE HEAT/HUMIDITY LEVELS...WHICH
WILL BE DEPENDENT ON HOW MUCH CONVECTIVE ACTIVITY OCCURS BEFORE
TYPICAL PEAK HEATING HOURS. AT THIS TIME...HIGH TEMPS ARE FORECAST
TO REACH THE MID/UPPER 90S...WARMEST INLAND. HOWEVER...STRONG
HEATING SHOULD MIX OUT SFC DEWPTS TO AROUND 70 INLAND...WHILE DEWPTS
REMAIN IN THE MID 70S NEAR/BEHIND AN INLAND MOVING SEABREEZE. THESE
TEMPS AND MOISTURE LEVELS SHOULD SUPPORT HEAT INDEX VALUES NEAR 105
DEGREES FOR A FEW HOURS THURSDAY AFTERNOON AND A HEAT ADVISORY COULD
EVENTUALLY BE NEEDED. HOWEVER...SHOULD CLOUD COVER OR PRECIP SHIFT
OVER THE AREA EARLY...HEAT INDEX VALUES WILL LIKELY FALL JUST SHORT
OF ADVISORY LEVELS. OVERNIGHT LOWS WILL REMAIN MILD...IN THE
MID/UPPER 70S INLAND TO LOWER 80S ALONG THE COAST.

FRIDAY AND SATURDAY...MODELS INDICATE LOWERING 500 MB HEIGHTS OVER
THE AREA THIS WEEKEND AS THE MID LVL RIDGE OF HIGH PRESSURE WEAKENS
IN RESPONSE TO A TROUGH OF LOW PRESSURE DIGGING OVER THE
MIDWEST/GREAT LAKES REGION. MOISTURE LEVELS ARE EXPECTED TO INCREASE
AHEAD OF THE APPROACHING TROUGH...WITH PWATS PROJECTED TO BE NEAR
2.0 INCHES OVER THE SOUTHEASTERN UNITED STATES. THESE MOISTURE
LEVELS ALONG WITH INCREASED FORCING FROM A SFC LOW THAT DEVELOPS
ALONG A STALLED FRONT TO OUR NORTH...WILL LIKELY RESULT IN AT LEAST
CHANCES OF SHOWERS/THUNDERSTORMS ON FRIDAY. BY SATURDAY...GREATER
FORCING AND SHEAR WILL LIKELY ARRIVE AS STRONGER WIND FIELDS ROUND
THE SOUTHERN PERIPHERY OF THE MID/UPPER LOW CENTERED OVER THE GREAT
LAKES REGION. SHOWERS AND THUNDERSTORMS WILL LIKELY OCCUR SATURDAY
AFTERNOON...WITH SOME STRONGER THUNDERSTORMS POSSIBLE AHEAD OF A SFC
COLD FRONT MAKING WAY INTO THE SOUTHEASTERN UNITED STATES. DAMAGING
WIND GUSTS APPEAR TO BE THE MAIN THREAT WITH STRONGER THUNDERSTORMS
ON SATURDAY. GIVEN THE AMPLE MOISTURE...SOME THUNDERSTORMS COULD
ALSO PRODUCE HEAVY RAINFALL.

TEMPS ARE EXPECTED TO BE SLIGHTLY COOLER OVER THE WEEKEND...WITH MAX
TEMPS IN THE LOW/MID 90S ON FRIDAY...THEN LOW 90S ON SATURDAY DUE TO
AN INCREASE IN CONVECTIVE COVERAGE. GIVEN THE COOLING TREND...HEAT
ADVISORIES WILL LIKELY NO LONGER BE NEEDED THIS WEEKEND. OVERNIGHT
LOWS SHOULD REMAIN IN THE MID/UPPER 70S.&&

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
BROAD UPPER TROUGH WILL ENCOMPASS THE EASTERN U.S. THROUGH THE LONG
TERM PERIOD. A POTENT SHORTWAVE WILL SEND AN AREA OF LOW PRESSURE
AND ATTENDANT FRONT THROUGH THE FORECAST AREA ON SUNDAY. GIVEN
FORCING FROM UPPER JET...SHORTWAVE ENERGY AND COLD FRONT...IT SHOULD
BE A PRETTY ACTIVE DAY ESPECIALLY GIVEN DECENT SHEAR AND DEEP
MOISTURE. THE FRONT WILL LIKELY PUSH OFF THE COAST EARLY
MONDAY...AND REMAIN STATIONARY OFFSHORE BEFORE DISSIPATING TUESDAY.
WEAK HIGH PRESSURE IS EXPECTED TO PREVAIL BY MID WEEK. TEMPERATURES
WILL BE AT OR BELOW CLIMO THROUGH THE PERIOD.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
VFR CONDITIONS WILL PREVAIL AT KCHS AND KSAV THROUGH 00Z FRIDAY.
CONVECTION COULD INCREASE IN COVERAGE ACROSS MAINLY SOUTHEAST
SOUTH CAROLINA INTO THE EARLY OVERNIGHT HOURS AND SOME MENTION OF
THUNDERSTORMS MAY NEED TO BE ADDED TO THE KCHS TAF AS RADAR TRENDS
BECOME BETTER ESTABLISHED. ADDITIONAL ISOLATED CONVECTION IN THE
VICINITY OF THE TERMINALS IS POSSIBLE THURSDAY AFTERNOON...BUT
COVERAGE IS NOT EXPECTED TO BE GREAT ENOUGH TO MENTION IN THE
TAF/S AT THIS TIME.

EXTENDED AVIATION OUTLOOK...FLIGHT RESTRICTIONS ARE POSSIBLE IN
AFTERNOON SHOWERS/THUNDERSTORMS...ESPECIALLY LATE THIS WEEKEND.

&&

.MARINE...
TONIGHT...IT/S STATUS QUO IN REGARDS TO THE SYNOPTIC PATTERN AND
RESULTING CONDITIONS ACROSS THE COASTAL WATERS...WITH SUB-TROPICAL
RIDGING TO THE SOUTH/SE...MESO-HIGH PRESSURE IN THE NE GULF OF
MEXICO AND A NE-SW ALIGNED TROUGH INLAND. ADEQUATE MIXING OF 20-25
KT GEOSTROPHIC WINDS AND A MODEST GRADIENT WILL ALLOW FOR SOUTH/SW
WINDS UP TO 15 OR 20 KT WITH OCCASIONAL HIGHER GUSTS. WAVES OF 1-2
FT WILL BE COMMON IN CHARLESTON HARBOR...WITH 2-4 FT IN THE OPEN
ATLANTIC...HIGHEST ON AMZ350-374.

THURSDAY THROUGH MONDAY...ATLANTIC HIGH PRESSURE WILL DOMINATE THE
COASTAL WATERS WHILE A TROUGH OF LOW PRESSURE PERSISTS INLAND
THROUGH LATE WEEK. A COLD FRONT IS EXPECTED TO SHIFT OVER THE WATERS
LATE WEEKEND...BEFORE EVENTUALLY STALLING/DISSIPATING EARLY NEXT
WEEK. A TIGHTENED PRESSURE GRADIENT WILL KEEP WINDS FAIRLY ELEVATED
THROUGH THE PERIOD. NOCTURNAL JETTING AND AFTERNOON SEA BREEZE
CIRCULATIONS WILL RESULT IN SOUTH/SOUTHWEST WINDS PEAKING AROUND 15-
20 KTS AT TIMES...ESPECIALLY ACROSS THE CHARLESTON COUNTY COASTAL
WATERS. WIND GUSTS COULD REACH SMALL CRAFT ADVISORY CRITERIA
SATURDAY AFTERNOON OR NIGHT...THEN SLOWLY IMPROVE EARLY NEXT WEE,
SEAS WILL MAINLY BE 2-4 FEET...BUT COULD REACH 6 FEET IN THE OUTER
PORTIONS OF THE WATERS THIS WEEKEND.

&&

.CLIMATE...
RECORD HIGH MINIMUMS FOR JUNE 24TH...
KCHS...79 SET IN 1998.
KCXM...85 SET IN 1998.
KSAV...80 SET IN 1914.

RECORD HIGH MINIMUMS FOR JUNE 25TH...
KCHS...79 SET IN 2010.
KCXM...83 SET IN 1998.
KSAV...80 SET IN 1914.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...JAQ
SHORT TERM...DPB
LONG TERM...ECT
AVIATION...JAQ/DPB
MARINE...JAQ/DPB
Hazardous weather outlook, Jun 24, 7:38 PM EDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
738 PM EDT WED JUN 24 2015

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-252345-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
738 PM EDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

EXCESSIVE HEAT...ADDITIONAL HEAT ADVISORIES ARE LIKELY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-252345-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
738 PM EDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 24, 10:18 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1018 PM EDT WED JUN 24 2015

SCZ042-043-250245-
HAMPTON SC-INLAND COLLETON SC-
1018 PM EDT WED JUN 24 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND HAMPTON
COUNTIES UNTIL 1045 PM EDT...

AT 1018 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER MILEY...OR 8 MILES NORTHEAST OF HAMPTON...MOVING NORTHEAST AT
15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HAMPTON...COLLETON...VARNVILLE...BRUNSON...LODGE...MILEY...
CROCKETVILLE AND ASHTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3301 8083 3280 8109 3293 8124 3304 8107
      3309 8096
TIME...MOT...LOC 0218Z 218DEG 26KT 3297 8104
Special weather statement, Jun 24, 10:52 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1052 PM EDT WED JUN 24 2015

SCZ040-250330-
ALLENDALE SC-
1052 PM EDT WED JUN 24 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE COUNTY
UNTIL 1130 PM EDT...

AT 1052 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BAMBERG TO NEAR
GIFFORD...AND MOVING NORTHWEST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ALLENDALE...FAIRFAX...SYCAMORE...ULMER...SEIGLING...APPLETON AND
BARTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3305 8113 3305 8110 3303 8109 3299 8114
      3296 8121 3294 8124 3292 8124 3291 8126
      3299 8143 3311 8135 3311 8129 3312 8124
      3312 8120
TIME...MOT...LOC 0252Z 152DEG 16KT 3324 8096 3287 8120
Special weather statement, Jun 24, 11:21 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1121 PM EDT WED JUN 24 2015

SCZ049-050-250345-
CHARLESTON SC-COASTAL COLLETON SC-CHARLESTON SC-
1121 PM EDT WED JUN 24 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND
CHARLESTON COUNTIES UNTIL 1145 PM EDT...

AT 1120 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER BENNETTS POINT...OR 7 MILES NORTHWEST OF EDISTO BEACH...MOVING
NORTH AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
EDISTO BEACH...HOLLYWOOD...MEGGETT...EDISTO ISLAND...YONGES ISLAND...
BEARS BLUFF...BENNETTS POINT AND ADAMS RUN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3273 8021 3248 8033 3248 8034 3251 8036
      3248 8039 3247 8041 3250 8043 3251 8044
      3250 8044 3253 8054 3271 8053 3274 8045
      3277 8044
TIME...MOT...LOC 0320Z 191DEG 14KT 3255 8043
Special weather statement, Jun 25, 12:01 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1201 AM EDT THU JUN 25 2015

SCZ044-045-250430-
INLAND BERKELEY SC-DORCHESTER SC-
1201 AM EDT THU JUN 25 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER COUNTY
UNTIL 1230 AM EDT...

AT 1201 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LADSON TO NEAR
REEVESVILLE...AND IS NEARLY STATIONARY.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SUMMERVILLE...SAINT GEORGE...SLANDS BRIDGE...INDIAN FIELD...GIVHANS
FERRY STATE PARK...LADSON...DORCHESTER AND ST. GEORGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3332 8050 3328 8048 3326 8040 3300 8008
      3299 8010 3300 8010 3302 8017 3301 8018
      3299 8015 3299 8012 3298 8011 3290 8028
      3298 8041 3303 8039 3305 8040 3306 8055
      3319 8077 3332 8052
TIME...MOT...LOC 0401Z 098DEG 13KT 3301 8012 3326 8063

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 10:18 PM EDTSpecial Weather StatementCHSHampton27 min
Jun 24, 10:25 PM EDTSevere Thunderstorm WarningCHSColleton, Hampton50 min
Jun 24, 10:52 PM EDTSpecial Weather StatementCHSAllendale38 min
Jun 24, 11:21 PM EDTSpecial Weather StatementCHSColleton24 min
Jun 25, 12:01 AM EDTSpecial Weather StatementCHSDorchester29 min
Jun 25, 12:10 AM EDTAreal Flood AdvisoryCHSBerkeley, Charleston80 min
Jun 25, 12:17 AM EDTAreal Flood AdvisoryCHSBerkeley, Dorchester88 min
Jun 25, 12:24 AM EDTSpecial Weather StatementCHSCharleston36 min
Jun 25, 12:33 AM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester42 min
Jun 25, 12:48 AM EDTFlash Flood WarningCHSBerkeley, Charleston, Dorchester117 min
Jun 25, 12:59 AM EDTAreal Flood AdvisoryCHSBerkeley, Charleston2 hr
Jun 25, 1:02 AM EDTSpecial Weather StatementCHSBerkeley43 min
Jun 25, 1:20 AM EDTSpecial Weather StatementCHSCharleston25 min
Jun 25, 1:32 AM EDTSpecial Weather StatementCHSBeaufort28 min
Jun 25, 1:34 AM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton56 min
Jun 25, 1:48 AM EDTSpecial Marine WarningCHS57 min
Jun 25, 5:56 AM EDTSpecial Weather StatementCHSBeaufort34 min
Jun 25, 6:04 AM EDTAreal Flood AdvisoryCHSBeaufort, Jasper56 min
Jun 25, 12:18 PM EDTHeat AdvisoryCHSAllendale, Hampton7 hr
Jun 25, 2:25 PM EDTSpecial Marine WarningCHS95 min
Jun 25, 4:25 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper50 min
Jun 25, 6:01 PM EDTSpecial Weather StatementCHSColleton29 min
Jun 25, 6:05 PM EDTSevere Thunderstorm WarningCHSColleton55 min
Jun 25, 6:48 PM EDTAreal Flood AdvisoryCHSColleton57 min
Jun 25, 7:23 PM EDTSpecial Weather StatementCHSAllendale37 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.